Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Boundary values of holomorphic semigroups

Authors: Wolfgang Arendt, Omar El Mennaoui and Matthias Hieber
Journal: Proc. Amer. Math. Soc. 125 (1997), 635-647
MSC (1991): Primary 47D06, 47F05
MathSciNet review: 1346961
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of boundary values of holomorphic semigroups is used to give a new proof of a result due to Hörmander, saying that the operator $i\Delta$ generates a $C_0$-semigroup on $L^p(\mathbb R^N)$ if and only if $p=2$. Using a recent result on Laplace transforms by Prüss one obtains by this theory also a new proof of the classical characterization theorem of holomorphic semigroups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06, 47F05

Retrieve articles in all journals with MSC (1991): 47D06, 47F05

Additional Information

Wolfgang Arendt
Affiliation: Mathematik V, Universität Ulm, D-89069 Ulm, Germany
MR Author ID: 26945

Omar El Mennaoui
Affiliation: Equipe de Mathématiques, Faculté des Sciences, Université Ibnon Zohr, Agadir, Morocco

Matthias Hieber
Affiliation: Mathematisches Institut I, Universität Karlsruhe, Englerstraße 2, D-76128 Karlsruhe, Germany
MR Author ID: 270487

Received by editor(s): April 27, 1995
Received by editor(s) in revised form: July 7, 1995
Dedicated: Dedicated to Professor H. H. Schaefer on the Occasion of his 70th Birthday
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society